Triptan question

Go down

Triptan question Empty Triptan question

Post  Wendy on Tue Sep 04, 2012 5:50 am

When I first started on triptans (frovatriptan), I never had rebound migraines two days later. Years later, I always seem to get the rebound no matter what triptan it is (been on about 5 other ones once the frovatriptans stopped working).

I tried asking the doctor today if it's because I've been on triptans now (ie, if I tried frovatriptans again, I'd still get rebound migraines) or if it's still the individual triptans that cause the problem.

The problem is I had to ask in a language that isn't my native language, and I'm not sure she really understood my dodgy French. Does anyone know if there's a possibility that switching triptans could stop the rebound migraines?
Wendy
Wendy

Posts : 40
Join date : 2011-11-19
Location : France

Back to top Go down

Triptan question Empty Re: Triptan question

Post  Seaine on Thu Sep 06, 2012 1:02 pm

I have to ask, how do you know it's a rebound headache and not just a new migraine? Does it feel different? I've always assumed that when I got a migraine the next day after taking Frova, it was a "rebound migraine." Now I am not so sure and wonder if it's just a new migraine caused by a trigger.
Seaine
Seaine

Posts : 331
Join date : 2012-07-20
Age : 32
Location : Florida, USA

Back to top Go down

Triptan question Empty Re: Triptan question

Post  Wendy on Thu Sep 06, 2012 2:49 pm

Mine are usually triggered from my hormones, and I can pinpoint three regular times per month that I will usually get a migraine (plus another few that are no doubt triggered from something else, like sunlight/strobe effect/aged cheese/sugary treat). They're not regular enough to occur just a few days apart, but exactly 1.5 days after popping the pill of relief, another migraine starts, then I'm migraine free until the next stop on the calendar.

So, effectively, the number of migraines I'm getting per month has doubled in the past few years, but the pattern has changed from 4-5 single bumps per month to 4-5 double-bumps per month.

Also, I was migraine-free for five weeks (thought it was pro-biotics usage, but doc reckons it was affect of coming OFF the beta blockers after they didn't stop the migraines while I was on them), then the migraines started again. Two days after that first one, the next one arrived and the pattern started all over again.

I hope some of that info helps you figure out if yours are rebounds or not.
Wendy
Wendy

Posts : 40
Join date : 2011-11-19
Location : France

Back to top Go down

Triptan question Empty Re: Triptan question

Post  dcook60 on Thu Sep 06, 2012 5:12 pm

because i am the "triptan queen", i will put in my two cents worth on this issue.

it will not be relevant to everyone, since hormones have never had anything at all to do with my 43-year history of migraines.

i take amerge and maxalt, alternating days. almost every single day for the past 10 years. i am triggered by environmental sensitivities, perfume and cig. smoke the worst, lack of sleep, eating treats too late in the day, MSG in food, and lots of other things. i should live in a bubble, maybe?

anyway, i don't believe in rebounds, FOR MYSELF ONLY. but yours, wendy, surely does sound like that. best wishes, dianne
dcook60
dcook60

Posts : 501
Join date : 2009-12-03
Location : spokane, WA

Back to top Go down

Triptan question Empty Re: Triptan question

Post  Migrainegirl on Thu Sep 06, 2012 9:47 pm

I generally have migraines that last 48 hours. Sometimes the Frova will shorten that to just the first day. But I have never found an issue with a rebound from the Frova. Individual mileage will vary.
Migrainegirl
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Triptan question Empty Re: Triptan question

Post  Seaine on Fri Sep 07, 2012 11:23 am

Wendy wrote:They're not regular enough to occur just a few days apart, but exactly 1.5 days after popping the pill of relief, another migraine starts, then I'm migraine free until the next stop on the calendar.

Hm, maybe mine are rebound. They are exactly 36 hours after I take the Frova as well. I was just wondering if they felt any different.. sometimes after having a migraine episode, I end up the next day with a pounding "hang-over" like headache. The Frova often doesn't work for this type of headache so I usually try caffeine which works about 30% of the time - the other 70% I end up taking a Frova when it finally develops into a migraine. Maybe there are variations in what a rebound feels like.
Seaine
Seaine

Posts : 331
Join date : 2012-07-20
Age : 32
Location : Florida, USA

Back to top Go down

Triptan question Empty Re: Triptan question

Post  Wendy on Fri Sep 07, 2012 3:23 pm

I've not noticed a difference in how the migraines feel, but funnily enough, it was frovatriptans that *didn't* give me rebounds! Isimig, to be precise. The rest have a led to rebounds...riza, suma, zolmi...can't remember what the others were...

I think the biggest hangover for me is pain recovery. The migraine I had last Sunday made me feel like tearing my face off, really physically pulling the skin off my face, within afew hours of it starting. The first drug didn't work but thankfully the second one did. I slept for twelve hours (it was night time at least!), and I still spent most of the next day feeling like a zombie and too weak to move. Pain is tiring.
Wendy
Wendy

Posts : 40
Join date : 2011-11-19
Location : France

Back to top Go down

Triptan question Empty Re: Triptan question

Post  Sponsored content


Sponsored content


Back to top Go down

Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum